PDA

View Full Version : Hey Ladies I need Birth Control help!!



GingerOsborn
05-23-2012, 01:24 PM
Ok so I'm 21 still a smoker for the time being and my rheumy (I'm sure everyone eldest did too) postponed starting my drugs until I'm on a 'substantial' birth control. The only time I have ever been on bc was right after my daughter. I had the 4 month shot...well I spotted every day for 5 months!!! Never went back. He suggested the iud...Ive heard horror stories! But I'm of course still willing. I want to know your experiences I know they vary person to person. Or if you doc or gyno had any suggestions. I would rather hear feed back from you guys because we will have close to the same meds...not my highly active no med friends :/

Thanks for reading
Ginger

Hunniebun
05-23-2012, 01:48 PM
When it comes to birth control shots, you need to KEEP getting the shot instead of stopping once you see some bleeding. You can bleed for the first while after you've started the shots, and you will continue to if you don't keep going. I get a Depo Provera shot every 3 months and I have been period free for over a year and I am LOVING it. I am not in a relationship right now, not looking to get pregnant right now, and I have Endometriosis along with my autoimmune diseases so that extra pain is too much for me so my gyno suggested I take Depo, which is safer to take to avoid clots than the birth control pills.

One day whenever I decide to go off the shot and start trying, it will take up to 2 years for it to completely leave my system. I really don't care, my periods are so heavy and hurt so bad every month that I don't miss them at all.

Also, I am not a smoker.

tripLexie
05-23-2012, 01:51 PM
I'm on vestura, it's a generic to Yaz. My PCP was very skeptical about putting me on it but my rheumy insisted. I said I wanted the Yaz because that's what I was on years ago and had no issues. I'm on my first month so we shall see how it helps with periods/affects my body.. I don't smoke though. Will let you know how it helps me!

theLword
05-24-2012, 06:10 AM
Hi Ginger,

Apparently there are two types of the IUD. One has less hormones and doesn't cause as much weight gain (I have two friends on the other type and they both gained a significant amount of weight). Personally, I'm on a generic of Ortho Tri-Cyclin, although I've read a lot that says that women with Lupus should be on mono-hormone birth control. Also, I know quitting smoking is very difficult, but just keep in mind that Lupus puts us at greater risk for blood clots and then adding birth control into the mix increases your chances even more. So, just be careful and pay extra attention to your body and how you feel!

LenaT14
05-24-2012, 06:21 AM
Good morning,
BC pills make me crazy and the shot made me even crazier, I'm very sensitive to meds so it just doesn't work for me. The best thing that I could have evr done for myself and my poor husband is go on the Nuvaring. I had raging pms symptoms for about 10 days and it made life miserable. The other thing that I recently did was leave it in a full 4 wks and not have a cycle at all. I was getting horrible flares around cycle time so gyno just told me to leave it in as to not have to deal with it on a monthly basis and only allow a regular cycle every 90 days to avoid breakthrough bleeding. I was skeptical at first but its been awesome, one less thing to deal with especially being sick! I don't smoke, and you need to quit asap too :) Good luck!

Mommyof1
05-24-2012, 08:50 AM
Okay I am like Lena, hormones make me crazy and therefore any type of pill birth control is horrible for me. I tried it once after my son and all it did was give me horrible stomach cramps and backache not relieved by 800mg ibuprofen, midol, etc. Instead of bleeding at all I had a strange discharge and I also got chest pain and anxiety. My mother and her mother got this also with the pill. So, I stopped it. That was the low dose pill as well. After having my daughter I decided I was going to try something else but steer clear of the pill. My OBGYN didn't recommend anything with estrogen in it so I was out on the pill, patch, shot and it left me with the IUD. My rheumy did not want me on the other types as well due to med reaction possibilities as I am very sensitive and was and am on meds to control seizures(one of which I had while pregnant with my daughter due to hormone changes.) They didn't want my body freaking out like it had before due to the fluctuations. So, I got the Mirena. It hurt some when they put it in, cramping and such for a few hours..I had spotting for a while and some "normal" periods and then eventually that turned into spotting each month for 4 days or so. So light I couldn't use anything but liners. Then last month it just stopped altogether. Granted I suffered Pleurisy after I had my daughter and things have gotten worse from there so I'm not on Prednisone and can't come off it due to adrenal issues which were still investigating and I've also been put on Methotrexate which I started 6 weeks ago. So, I'm not sure if my period stopped due to the BC(I had it put in Jan 2011)or if it's due to my own body doing whatever it wants to or the meds or a combo! LOL....It is normal for your period to go away on Mirena though. I love the birth control and it does not interfere with my meds or hormones at all :) They're just screwed up on their own! haha Um, I have never smoked at all but I know they want you to quit when taking any form of BC. I too always got more flaring before my periods were due and it was like never-ending...never had a break from symptoms it seemed. So we will see if I get a period this month and if not how it helps with the flaring! I hope you find something that works for you and good luck quitting smoking! *Hugs* Take care and God Bless.

-LadyBug aka Brittanee

GingerOsborn
05-25-2012, 04:43 PM
Thank you all so much! I feel more prepared!

Ginger